Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 288, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2009, 7:20 PM EDT for Muscogee County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 7:20 PM EDT (23:20 UTC)
- Expired
- May 16, 2009, 7:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Muscogee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 162320
SVRFFC
GAC215-162345-
/O.NEW.KFFC.SV.W.0288.090516T2320Z-090516T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTH
COLUMBUS...AND WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
FORT BENNING...SAINT MARYS HILLS...BENNING PARK AND VISTA TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3257 8489 3258 8477 3244 8475 3241 8478
3240 8488 3237 8497 3241 8498 3243 8497
3245 8500 3253 8500 3254 8501
TIME...MOT...LOC 2318Z 274DEG 0KT 3244 8498
$$1 follow-up statement
000
WWUS52 KFFC 162340
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT SAT MAY 16 2009
GAC215-162348-
/O.EXP.KFFC.SV.W.0288.000000T0000Z-090516T2345Z/
MUSCOGEE GA-
740 PM EDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR MUSCOGEE COUNTY EXPIRES AT 745
PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
AVONDALE AND WAS NEARLY STATIONARY. THE STORM WAS WEAKENING AND WILL
BE ALLOWED TO EXPIRE AT 745 PM...ALTHOUGH PEA SIZED HAIL AND GUSTY
WINDS WILL STILL BE POSSIBLE AS THE STORM CONTINUES TO WEAKEN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3257 8489 3258 8477 3244 8475 3241 8478
3240 8488 3237 8497 3241 8498 3243 8497
3245 8500 3253 8500 3254 8501
TIME...MOT...LOC 2338Z 274DEG 0KT 3244 8498
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:15 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 16, 6:15 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT SAT MAY 16 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... COLD FRONT EXTENDING ACROSS THE MISSISSIPPI RIVER VALLEY THIS AFTERNOON WILL MOVE INTO NORTH GEORGIA TONIGHT...AND ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA ON SUNDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TODAY IN THE UNSTABLE AIRMASS ACROSS GEORGIA AHEAD OF THE FRONT. CONVECTIVE DEVELOPMENT IS BEING AIDED BY A WEAK SHORTWAVE MOVING ACROSS THE STATE. CONVECTIVE ACTIVITY ACROSS FAR NORTHERN GEORGIA APPEARS TO BE HINDERED THIS AFTERNOON BY SLIGHTLY LOWER DEWPOINTS NORTH OF ONGOING CONVECTION...AS WELL AS MID/HIGH-LEVEL CLOUDS BLOWING NORTHWARD OFF THE CONVECTION. EXPECT PRECIPITATION TO INCREASE ACROSS NORTH GEORGIA LATE THIS AFTERNOON INTO THE EVENING HOWEVER...AS FRONT PROVIDES AN ADDITIONAL FORCING MECHANISM. A SHORTWAVE NOTED ON THE 12 UTC UPPER AIR ANALYSIS ACROSS THE ARKLATEX REGION MAY PROVIDE SOME ADDITIONAL FORCING FOR SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA TONIGHT. ADDED MENTION OF LOCALLY HEAVY RAIN FOR MOST OF NORTH AND CENTRAL GEORGIA THIS EVENING AS PRECIPITABLE WATER VALUES NEAR 1.80 INCHES AND THETA-E RIDGE/HIGHER 850MB DEWPOINTS JUST AHEAD OF THE FRONTAL BOUNDARY MOVE INTO GEORGIA. ANY SEVERE THUNDERSTORMS SHOULD REMAIN ISOLATED DUE TO LACK OF SUFFICIENT WIND SHEAR (O-6 KM BULK SHEAR OF 10 KNOTS)...AND SHOULD BE PULSE IN NATURE. THE FRONTAL BOUNDARY WILL MOVE TO CENTRAL/SOUTHERN GEORGIA BY LATE SUNDAY AFTERNOON. GFS/ECMWF INDICATING THE POTENTIAL FOR WEAK CYCLOGENESIS TO OCCUR ALONG THE BOUNDARY ACROSS EXTREME SOUTHERN GA/NORTHERN FL LATE SUNDAY...SLOWING THE MOVEMENT OF THE BOUNDARY. THIS WILL ALSO KEEP RELATIVELY HIGH POPS IN PLACE ACROSS MUCH OF THE CWA...PARTICULARLY CENTRAL GEORGIA...THROUGH SUNDAY EVENING...AND POSSIBLY INTO MONDAY. RELATIVELY STRONG HIGH PRESSURE AT THE SURFACE WILL MOVE FROM THE OHIO VALLEY INTO THE MID-ATLANTIC STATES BY LATE MONDAY...SETTING UP THE POTENTIAL FOR A HYBRID COLD AIR DAMMING EVENT. GFS SEEMS TO DEPICT THIS SCENARIO WELL WITH THERMAL TROUGH AT 850MB SHOWN EAST OF THE APPALACHIANS...ACROSS THE TYPICAL CAD REGION. GENERALLY STAYED CLOSE TO MOS GUIDANCE FOR MIN/MAX TEMPERATURES THROUGH THE SHORT-TERM PERIOD...WITH A FEW MINOR ADJUSTMENTS TO MIN TEMPS WHERE RAIN-COOLED TEMPERATURES ARE LIKELY. TEMPERATURES FORECASTS BECOME A LITTLE MORE DIFFICULT BY MONDAY AS POSSIBLE CAD SCENARIO BEGINS. CONSENSUS AMONG GUIDANCE FOR MAX TEMPERATURES ON MONDAY HAS NOW TRENDED TOWARDS COOLER TEMPERATURES...ALTHOUGH AM RELUCTANT TO GO TOO COOL GIVEN THAT SUFFICIENT MOISTURE FOR CLOUD COVER TO DEVELOP MAY BE LACKING. .LONG TERM /TUESDAY THROUGH SATURDAY/... GFS/ECMWF ARE STILL DEPICTING THE DEVELOPMENT OF A LOW-PRESSURE AREA ACROSS THE SOUTHEAST GULF OF MEXICO BY MID-WEEK...IN ASSOCIATION WITH THE TAIL END OF THE FRONTAL BOUNDARY. THIS LOW- PRESSURE SYSTEM...POSSIBLY TROPICAL IN NATURE...IS PROGGED TO DRIFT SLOWLY WESTWARD THROUGH THURSDAY BEFORE POSSIBLY MAKING A TURN TO THE NORTH AND MOVING ONSHORE ACROSS THE CENTRAL GULF COAST BY FRIDAY OR SATURDAY (GFS IS QUICKER WITH THE SYSTEM WHILE THE ECMWF IS SLOWER). MODEL CONSENSUS DOES SEEM TO BE INCREASING WITH RESPECT TO THE DEVELOPMENT OF THIS SYSTEM...AND THERE IS AT LEAST THE POTENTIAL FOR PORTIONS OF THE FORECAST AREA TO BE AFFECTED BY PRECIPITATION ASSOCIATED WITH THIS SYSTEM LATE IN THE WEEK. PRIOR TO THE ARRIVAL OF PRECIPITATION ASSOCIATED WITH THIS SYSTEM...THE MIDDLE OF THE WEEK SHOULD BE DRY WITH RELATIVELY COOL TEMPERATURES ASSOCIATED WITH CONTINUED EASTERLY FLOW. 22 && .AVIATION... COMPLEX WEATHER PATTERN ACROSS THE AREA. QUASI-MCS EXITING THE EASTERN PORTION OF THE CWA THIS EVENING...BUT FRONTAL SYSTEM REMAINS UPSTREAM FROM MIDDLE TN INTO NORTH MS. RELATIVELY STABLE AIR MASS ACROSS THE ATL METRO AREA RIGHT NOW IN THE WAKE OF EARLIER CONVECTIVE ACTIVITY. THIS SHOULD HOLD THROUGH MOST OF THE EVENING RUSH HOUR. MODELS ALL IN GOOD AGREEMENT ON REDEVELOPMENT/MOVEMENT OF UPSTREAM CONVECTION ACROSS N/C AL INTO NW/WC GA IN THE 00Z-04Z TIME FRAME. A BRIEF LULL IN THIS ACTIVITY WILL BE FOLLOWED BY A POTENTIAL SQUALL LINE ALONG THE FRONT ITSELF TOWARD DAYBREAK. IT REMAINS UNKNOWN HOW MUCH CONVECTION THIS EVENING WILL DIMINISH LATER CONVECTION. DYNAMICS ARE NOT OVERLY IMPRESSIVE...SO ACTIVITY IS LARGELY DIURNAL IN NATURE. STILL FEEL FRONT WILL SUPPORT WIDESPREAD SHRA/TSRA ACTIVITY. STRATIFORM RAIN AND EMBEDDED CONVECTION MAY LINGER BEHIND INITIAL EARLY MORNING SHRA/TSRA INTO MID-DAY...BEFORE GRADUALLY SHIFTING SOUTH OF ATL-AHN AFT 18Z. VFR CIGS NOW WILL RETURN TO MVFR THROUGH THE EVENING AND REMAIN MOSTLY MVFR THROUGH TAF VALID PERIOD. LOCALIZED IFR CIGS IN SHRA/TSRA ACTIVITY OVERNIGHT CAN BE EXPECTED...ESPECIALLY IN THE 10Z-14Z PERIOD. VISIBILITIES SHOULD REMAIN VFR EXCEPT LOCALLY IN TSRA. OUTSIDE SHRA/TSRA ACTIVITY...CLOUDS AND PCPN SHOULD PREVENT ANYTHING WORSE THAN MVFR BR OVERNIGHT AND EARLY. WIND FIELD CONTAMINATED BY MESO HIGH AND DEPARTING CONVECTIVE ACTIVITY. EXPECT WINDS TO RESUME A SW DIRECTION OVERNIGHT...SHIFTING TO THE NW AFT 12Z SUN FROM NW - SE ACROSS THE CWA. NW WINDS SHOULD REACH ATL AROUND 16Z AND MCN BY 20Z. AM NOT SOLD ON STRONG GUSTY WINDS ADVERTISED BY MODELS BEHIND FRONT. FRONT IS WEAK AND MOVING S VERY SLOWLY...ALBEIT COLD HIGH PRESSURE BEHIND FRONT QUITE WORTHY FOR MID-MAY. WINDS WILL LIKELY TRANSITION TO NNE ACROSS N GA AFT 00Z MON. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 72 48 70 44 / 80 80 40 10 5 ATLANTA 62 67 50 69 47 / 80 60 30 5 5 BLAIRSVILLE 59 59 44 68 39 / 90 50 20 5 5 CARTERSVILLE 59 67 44 71 43 / 80 40 20 5 5 COLUMBUS 66 76 53 74 51 / 60 80 40 10 5 GAINESVILLE 60 65 48 68 46 / 80 60 30 5 5 MACON 66 78 52 72 47 / 70 80 50 20 5 ROME 60 68 45 72 44 / 90 40 10 5 5 PEACHTREE CITY 62 70 51 71 41 / 80 70 30 5 5 VIDALIA 67 81 53 68 48 / 60 80 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 22/19
Hazardous weather outlook, May 16, 3:30 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SAT MAY 16 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 330 PM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL GEORGIA SUNDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...HAIL AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF A LINE FROM ATLANTA TO ATHENS...THIS AFTERNOON AND EVENING. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION AND MAY CONTINUE WELL INTO THE NIGHT. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 AND LIFT INDICES OF MINUS 4 TO MINUS 7. THIS WILL ALLOW A FEW STORMS TO BECOME SEVERE AS A COLD FRONT APPROACHES THE AREA. AN INHIBITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE THE LACK OF VERTICAL WIND SHEAR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA ON MONDAY...AND AGAIN ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, May 16, 6:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT SAT MAY 16 2009 GAZ001-162300- 605 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN DADE COUNTY UNTIL 700 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF COLE CITY TO 34 MILES WEST OF RISING FAWN...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DADE COUNTY BETWEEN 630 PM AND 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...HOOKER...MORGANVILLE...WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK AND TRENTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 16, 6:39 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 PM EDT SAT MAY 16 2009 GAZ002-003-162315- 639 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WALKER AND CATOOSA COUNTIES UNTIL 715 PM EDT... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER DADE COUNTY MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WALKER AND CATOOSA COUNTIES THROUGH 715 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 16, 7:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 712 PM EDT SAT MAY 16 2009 GAZ067>069-162345- 712 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 745 PM EDT... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST OF CREST...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPREWELL BLUFF STATE PARK...MOLENA...ROWLAND...HANNAHS MILL...ATWATER...CREST...SUNNYSIDE AND THOMASTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 7:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 713 PM EDT SAT MAY 16 2009 GAZ002>004-162345- 713 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA SIZED HAIL AND 45 MPH WINDS IN NORTHERN WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 745 PM EDT... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROSSVILLE TO 5 MILES SOUTH OF COOPER HEIGHTS...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS NORTHERN WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 745 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 16, 7:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 715 PM EDT SAT MAY 16 2009 GAZ089-170000- 715 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MUSCOGEE COUNTY UNTIL 800 PM EDT... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH COLUMBUS...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MUSCOGEE COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...COLUMBUS...ROSE HILL...BIBB CITY...AVONDALE...BENNING PARK...BENNING HILLS...LAUREL HILLS...HIGHLAND PARK...SAINT MARYS HILLS...COLUMBUS METROPOLITAN AIRPORT...SAND HILL AND EDGEWOOD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 7:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 720 PM EDT SAT MAY 16 2009 GAZ016-023-024-162345- 720 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHWEST BANKS...NORTHEAST HALL AND SOUTH WHITE COUNTIES UNTIL 745 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLEVELAND...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHWEST BANKS...NORTHEAST HALL AND SOUTH WHITE COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAMP COLEMAN LAKE...CLEVELAND...HOLLINGSWORTH...ALTO...LULA... GILLSVILLE...CLERMONT...LEAF AND MOSSY CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | White | 44 min |
| May 15, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 51 min |
| May 15, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 34 min |
| May 15, 8:41 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 30 min |
| May 15, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 36 min |
| May 15, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 40 min |
| May 15, 9:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 34 min |
| May 16, 11:44 AM EDT | Flash Flood Warning | FFC | Heard | 3 hr |
| May 16, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 31 min |
| May 16, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair | 50 min |
| May 16, 1:47 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 43 min |
| May 16, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 45 min |
| May 16, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 25 min |
| May 16, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.